Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cheap consumer

Allergic reaction?

Recommended Posts

Hi everyone

I've been trying the regimen for about two months now on my face, I've stopped and started three times due to what I think is a severe reaction.

I only use it at night, and I have been varying the products to see if I can reduce the reaction, my latest:

Nivea Visage Wash Off Cleanser

Dan's BP

Eucerin 5% urea face moisturiser

It seems to be fine for the first 2 weeks, then suddenly the skin goes insane - it swells, crusts, goes bright red, stings and feels bruised and incredibly sensitive. And that's only a quarter of a pea size to the gradual pea size amount, once a night.

Am I just one of the unlucky 3% who experiences a delayed allergice reaction to the BP? (my skin is particularly sensitive to a lot of medicines)

I've tried using Dan's cleanser, and that's what really sets off the reactions, I think its because it washes off completely, whereas the Nivea cleanser leaves a slight film on the skin, and therefore does not allow the BP to do is worst?

Or, am I allergic to Dan's cleanser?

I've tried everything just like everyone else on this website, and I was really excited about starting the regimen, but now its just left me feeling dispirited and looking like I've been in an unfair fight! I want to give the BP regimen a definite chance before I brandish it a no go area.

Any suggestions would be greatly greatly recieved!

Share this post


Link to post
Share on other sites

Hi,

It does sound like something is irritating your skin. It is hard to tell whether it is an allergy or a sensitivity, but either way I know it's bothersome. You may need to try out other products in order to pin down exactly what is causing the problem. If you suspect it is the cleanser, try a different one and see what happens. If all is well, then I think you've found the culprit. But if the irritation continues, you very well may be sensitive to or allergic to BP, in which case you may need to find a different treatment regimen for you. When in doubt, talk with a doctor or derm.

Share this post


Link to post
Share on other sites

Hi Brandy, thanks for your reply.

I've just been to the doctor this evening, and she's confirmed that I've probably had an allergic reaction and its now infected. I think I'm going to have to give up on the BP because I don't want to risk this kind of reaction again. I've already experienced it three times, and my face wants a serious break!

Share this post


Link to post
Share on other sites

Thanks, i hope so too! Not really, she just told me to go to a derm, but I've already been and found the only thing to work for me is dianette. I might go back on for a short while to get my acne under control, then look into chinese medicine. I don't wanna be on dianette forever coz of its long term health risks.

Share this post


Link to post
Share on other sites
Hi Brandy, thanks for your reply.

I've just been to the doctor this evening, and she's confirmed that I've probably had an allergic reaction and its now infected. I think I'm going to have to give up on the BP because I don't want to risk this kind of reaction again. I've already experienced it three times, and my face wants a serious break!

Me and you are in the same boat...After only three nights of using "Benzamycin gel" my entire face swelled up. Its very tender to the touch..feeling bruised. As well it stinged like hell! And itched sooooo bad after I applided it on my face! And once I moisterised it BURNT. I mean it felt hot to the touch..And just everything!

I talked to my doctor and he told me I have a serious allergy to either the BP or the erthomycin..And that it got infected.. Which now leads to me being on "Cepahlixn" thrice a day.

I hope that everything works out for you!

Share this post


Link to post
Share on other sites

Damn... so I'm not alone. I've nearly finished my course of antibiotics now, and I've never appreciated having a painfree face as much as I do now!

Good luck to you! Us BP allergics gotta find new ways forward! What does the Cepahlixn do?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×